MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE ADVANCED BREASTPUMP - BACKPACK; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE ADVANCED BREASTPUMP - BACKPACK; PUMP, BREAST, POWERED
Model Number 57062
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A replacement breast pump was sent to the customer.On (b)(6) 2017, a medela clinician followed up with the customer, at which time she stated she finished her prescription for dicloxicillin to treat mastitis and it has resolved.It cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.Reported issues of mastitis are under investigation in (b)(4).Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.The product involved in the complaint was not returned for evaluation/investigation.Therefore, no conclusions can be made as to the cause of the event.
 
Event or Problem Description
On (b)(6) 2017, the customer reported to customer service that the tubing connector for her pump in style advanced breast pump was damaged and it affected the suction.On (b)(6) 2017, when responding to a request to return the product, the customer indicated that she developed mastitis.

Brand Name
PUMP IN STYLE ADVANCED BREASTPUMP - BACKPACK
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate drive
mchenry IL
MDR Report Key6560118
Report Number1419937-2017-00137
Device Sequence Number13705797
Product Code HGX
UDI-Device Identifier00020451570624
UDI-Public(01)00020451570624
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number57062
Device Catalogue Number57062
Device Lot Number(10)434100
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2017
Initial Report FDA Received Date05/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;